Alert archive / Tennessee / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 18, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Feb 27, 2009, 3:36 AM CST for 6 counties in Tennessee. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 27, 2009, 3:36 AM CST (09:36 UTC)
- Expired
- Feb 27, 2009, 4:00 AM CST
- In force
- 24 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Cheatham County, TN, Dickson County, TN, Houston County, TN, Humphreys County, TN, Montgomery County, TN, Robertson County, TN
The radar
The Nashville radar (KOHX), 39 km from the middle of the area, began a volume at 09:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 9.6 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1251 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 228 m²/s²
- 0-3 km storm-relative helicity
- 443 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KOHX 270936
SVROHX
TNC021-043-083-085-125-147-271000-
/O.NEW.KOHX.SV.W.0018.090227T0936Z-090227T1000Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
336 AM CST FRI FEB 27 2009
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
DICKSON COUNTY IN MIDDLE TENNESSEE...
SOUTHEASTERN HOUSTON COUNTY IN MIDDLE TENNESSEE...
NORTHERN CHEATHAM COUNTY IN MIDDLE TENNESSEE...
EASTERN MONTGOMERY COUNTY IN MIDDLE TENNESSEE...
SOUTHWESTERN ROBERTSON COUNTY IN MIDDLE TENNESSEE...
NORTHEASTERN HUMPHREYS COUNTY IN MIDDLE TENNESSEE...
* UNTIL 400 AM CST
* AT 330 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS. THESE STORMS WERE LOCATED ALONG A
LINE EXTENDING FROM GUTHRIE TO 22 MILES WEST OF DICKSON...OR ALONG
A LINE EXTENDING FROM 11 MILES EAST OF CLARKSVILLE TO 8 MILES NORTH
OF WAVERLY...AND MOVING SOUTHEAST AT 50 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
SPRINGFIELD BY 350 AM CST...
RIDGETOP...GREENBRIER...DICKSON AND ASHLAND CITY BY 355 AM CST...
LAT...LON 3643 8671 3642 8673 3637 8678 3635 8682
3639 8690 3638 8691 3634 8690 3628 8694
3603 8741 3619 8772 3666 8717
TIME...MOT...LOC 0935Z 301DEG 47KT 3654 8709 3616 8767
$$
GIRODOWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 26, 9:52 PM CST, 5 hours 44 minutes earlier.
Area forecast discussion, Feb 26, 9:52 PM CST, 5 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 952 PM CST THU FEB 26 2009 .UPDATED DISCUSSION AT 952 PM... WILL UPDATE THE ZONES AND THROW IN SOME GUSTS TO ACCOMPANY THE SUSTAINED 10-25 MPH SPEEDS ACROSS THE CWA. OTW...STARTING TO SEE A FEW SHOWERS OFF TO THE NW OF MIDDLE TN. SVR TSTM WATCH HAS BEEN EXTENDED EASTWARD AND NOW INCLUDES 6 COUNTIES IN FAR WEST TN. .UPDATED DISCUSSION AT 758 PM... NOT MUCH GOING ON PRESENTLY ACROSS MIDDLE TN. GRADIENT SLOWLY BEGINNING TO TIGHTEN AS THE FRONTAL BOUNDARY IS PUSHING ACROSS CENTRAL MO AND INTO WESTERN AR. LINE OF SHOWERS AND STORMS IS LOCATED JUST TO THE EAST OF THE ADVANCING BOUNDARY. FOR THE FORECAST TONIGHT...LOOKS AS THOUGH THE SHOWER AND TSTMS ACTIVITY WILL HOLD OFF UNTIL AFTER MIDNIGHT. LATEST TIME EXTRAPOLATION HAS THE LINE REACHING WESTERN AREAS OF THE MID STATE AROUND 08-10Z OR SO. THUS...LIKELY CATS WEST AND CHANCE CATS EAST STILL LOOK TO BE FINE. BUT...FOR THE UPDATE WILL NEED TO HIT THE AFTER MIDNIGHT WORDING A LITTLE HARDER. SVR TSTM WATCH BOX IS INDICATED ACROSS AR IN ADVANCE OF THE LINE. WILL THEREFORE CONTINUE TO MENTION THE POSSIBILITY OF SVR STORMS FOR OUR WESTERN ZONES LATE. OTW...WIND SPEEDS IN THE 15 TO 25 MPH RANGE STILL LOOK OK. 850 MB JET WILL REACH THE 50KT LEVEL AS WE GO THROUGH THE OVERNIGHT SO THE AFOREMENTIONED WIND SPEEDS SHOULD BE SUSTAINABLE. AS FOR TEMPS...CURRENT FCST OK AS MINS IN THE 50S IS EXPECTED. && .UPDATE...FOR 00Z AVIATION DISCUSSION && .PREV DISCUSSION... /ISSUED 313 PM CST THU FEB 26 2009/ .SHORT TERM...AT 200 PM THIS AFTERNOON, IT WAS 67 DEGREES AT THE NASHVILLE AIRPORT, WITH SOUTHERLY WINDS GUSTING AS HIGH AS 30 MPH. SIMILAR TEMPERATURES AND WINDS WERE REPORTED ELSEWHERE AROUND THE MID STATE, EXCEPT ALONG THE CUMBERLAND PLATEAU WHERE TEMPERATURES HELD IN THE 50S. WITH HIGHS IN THE 60S TODAY, ITS ALMOST HARD TO BELIEVE WE COULD BE LOOKING AT SOME SNOW ON THE GROUND BY SATURDAY NIGHT AND SUNDAY MORNING. HOWEVER, THATS THE WAY THINGS SEEM TO BE SHAPING UP. MODEL RUNS HAVE BEEN VERY CONSISTENT WITH THE UNFOLDING WEATHER EVENTS OVER THE NEXT SEVERAL DAYS, AND HERES THE SCOOP... FIRST, WE WILL WATCH A LOW PRESSURE SYSTEM CRANK UP OVER THE MIDDLE MISSISSIPPI VALLEY TONIGHT AND SWING RAPIDLY NORTHEAST TO THE EASTERN GREAT LAKES BY SUNRISE FRIDAY. THIS WILL DRAG A COLD FRONT THROUGH MIDDLE TENNESSEE ON FRIDAY, WHICH SHOULD REACH NORTHERN ALABAMA BY 00Z SATURDAY. THERE WILL BE A POSSIBILITY FOR ISOLATED SEVERE STORMS WITH THIS COLD FRONT, STARTING IN OUR NORTHWESTERN AREAS TONIGHT AND SPREADING INTO OTHER AREAS DURING THE DAY ON FRIDAY. PRE-FRONTAL CONDITIONS ARE VERY SIMILAR TO WHAT WEVE SEEN WITH MOST COLD FRONTS AS OF LATE: LOW CAPE, HIGH HELICITY ENVIRONMENT, WITH DEW POINTS RISING INTO THE 50S JUST BEFORE THE FRONT PASSES. WET-BULB ZERO VALUES ARE ALSO IN A GOOD RANGE FOR THE POTENTIAL FOR LARGE HAIL (BETWEEN 9K AND 10K FT.) SPC HAS PLACED MUCH OF OUR AREA IN A SLIGHT RISK AREA FOR FRIDAY. EXPECT ISENTROPIC OVERRUNNING TO DEVELOP FRIDAY NIGHT AS A COLD CORE, CLOSED UPPER LOW DROPS SOUTHEASTWARD OUT OF THE NORTHERN PLAINS. RAIN WILL SPREAD BACK TO THE NORTH ACROSS OUR AREA AND CONTINUE DURING THE DAY ON SATURDAY. SINCE SURFACE WINDS WILL REMAIN OUT OF THE NORTH ON SATURDAY, DONT EXPECT A WARM-UP. INDEED, AS SURFACE LOW PULLS INTO THE CAROLINAS LATE IN THE DAY, AND UPPER LOW DROPS TO NEAR MEMPHIS, EXPECT SOME RAPID LATE-DAY COOLING, WITH A TRANSITION TO ALL SNOW ACROSS OUR NORTHWESTERN COUNTIES BY LATE AFTERNOON. EXPECT A CHANGE-OVER TO SNOW OVER OTHER PARTS OF THE MID STATE SATURDAY EVENING, WITH SNOW TAPERING OFF FROM WEST TO EAST SUNDAY MORNING. RIGHT NOW, IT LOOKS LIKE MOST AREAS COULD SEE AT LEAST A BRIEF 3 TO 4 HOUR WINDOW WHEN THE SNOW COULD COME DOWN PRETTY GOOD. WITH TEMPERATURES DROPPING INTO THE UPPER 20S, WE WILL PROBABLY BE LOOKING AT A FLUFFY WET SNOW THAT COULD EVEN SLUSH UP SOME ROADS IF IT COMES DOWN HARD ENOUGH. HAVE UNDERCUT MOS MAX TEMPERATURES ON SUNDAY, WITH THE EXPECTATION FOR SOME SNOW COVER. .LONG TERM...AFTER THE POSSIBLE QUICKIE SNOW EVENT SATURDAY NIGHT AND EARLY SUNDAY, EXPECT A TREND TOWARD DRY AND TRANQUIL CONDITIONS FOR THE REST OF NEXT WEEK, WITH TEMPERATURES MODERATING BACK TO CLIMATOLOGICAL LEVELS RATHER QUICKLY. && .AVIATION... STILL REMAINS SOME UNCERTAINTY ON EXACT TIMING OF PRE-FRONTAL THUNDERSTORM DEVELOPMENT AND DEVELOPMENT OF THUNDERSTORMS ALONG FAST MOVING COLD FRONT ITSELF. KEEPING EVERYTHING IN MIND... BELIEVE MAIN AREA OF CONCERN WILL BE BETWEEN 10Z TO 12Z BNA AND 12Z TO 14Z CSV...WITH MVFR CEILINGS AND VISIBILITIES EXPECTED AT BOTH LOCATIONS. WILL CONTINUE WITH MVFR CEILINGS THROUGH AT LEAST 14Z...WITH VFR CEILINGS AND VISIBILITIES THROUGH 00Z SAT. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 21
Hazardous weather outlook, Feb 26, 5:49 AM CST, 21 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED TYPO NATIONAL WEATHER SERVICE NASHVILLE TN 549 AM CST THU FEB 26 2009 TNZ005>011-022>034-056>066-075-077>080-093>095-271200- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 549 AM CST THU FEB 26 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL MOVE TOWARD THE MIDSTATE LATE TONIGHT WITH SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS...MAINLY AFTER MIDNIGHT. SOME THUNDERSTORMS MAY BE SEVERE WITH DAMAGING WINDS AND HAIL... MAINLY OVER THE NORTHWEST COUNTIES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE COLD FRONT WILL MOVE THROUGH THE MIDSTATE ON FRIDAY AND BECOME STATIONARY OVER ALABAMA AND GEORGIA FRIDAY NIGHT. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED FRIDAY...MAINLY OVER THE NORTH HALF IN THE MORNING AND THE SOUTH HALF IN THE AFTERNOON. SOME THUNDERSTORMS MAY BE SEVERE WITH DAMAGING WINDS AND HAIL. AS COLD AIR DIVES INTO THE MIDSTATE ON SATURDAY AFTERNOON AND SATURDAY NIGHT...THE POTENTIAL FOR SNOWFALL WILL DEVELOP. SOME SNOW ACCUMULATION IS POSSIBLE SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... DUE TO THE BRIEF AND ISOLATED NATURE OF POSSIBLE SEVERE WEATHER... SPOTTER ACTIVATION IS NOT ANTICIPATED. ALL SPOTTERS SHOULD KEEP ABREAST OF THE WEATHER FORECAST IN THE EVENT OF CHANGES. JLM
In the hours before
Local storm report, Feb 27, 3:14 AM CST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
314 AM CST FRI FEB 27 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 AM HAIL DOVER 36.48N 87.84W
02/27/2009 M1.00 INCH STEWART TN EMERGENCY MNGR
&&
MGIRODOSpecial weather statement, Feb 27, 3:29 AM CST, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 329 AM CST FRI FEB 27 2009 TNZ006>008-022>027-056>061-271130- MONTGOMERY-ROBERTSON-SUMNER-BENTON-HOUSTON-HUMPHREYS-DICKSON- CHEATHAM-DAVIDSON-PERRY-HICKMAN-LEWIS-WILLIAMSON-MAURY-MARSHALL- INCLUDING THE CITIES OF...CLARKSVILLE...SPRINGFIELD...GALLATIN... CAMDEN...ERIN...WAVERLY...DICKSON...ASHLAND CITY... KINGSTON SPRINGS...NASHVILLE...LINDEN...LOBELVILLE... CENTERVILLE...HOHENWALD...FRANKLIN...BRENTWOOD...COLUMBIA... LEWISBURG 329 AM CST FRI FEB 27 2009 A LINE OF STRONG THUNDERSTORMS IS PUSHING EAST ACROSS NORTHWEST PORTIONS OF THE MID STATE. SOME WIND GUSTS NEAR 50 MPH HAVE BEEN REPORTED...AND HAIL UP TO QUARTER SIZE. THIS LINE WILL AFFECT AREAS INCLUDING DICKSON...WAVERLY AND ASHLAND CITY BY AROUND 4 AM....AND POSSIBLY REACH NASHVILLE BY 430 AM. GIRODO
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 27, 4:02 AM CST | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Dickson, Robertson, Sumner, Trousdale and 2 more | 43 min |
| Feb 27, 8:24 AM CST | Areal Flood Advisory | OHX | Davidson, Williamson | 3 hr |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.